MAUDE Adverse Event Report: GYRUS ACMI, INC. PK CUTTING FORCEPS, 5MM, 33CM

GYRUS ACMI, INC. PK CUTTING FORCEPS, 5MM, 33CM
Model Number PK-CF0533
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned and pending evaluation.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported that when using a pk cutting forceps, 5mm, 3cm, the jaws fell apart inside the patient during therapeutic laparoscopic total hysterectomy surgery.The broken piece was retrieved by the user.There was no patient harm reported with the event.Additional information regarding the event has been requested but not provided at this time.
 
Event or Problem Description
It was reported that during the middle of the procedure, the broken device fell into the patient¿s abdomen.The broken device was retrieved by the surgeon using forceps.The procedure was completed using another device.There was less than a 10-minute delay to replace the device.There was no impact to the patient.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection and reported device failure (broken jaw) was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, the subject device was confirmed to be broken (missing jaw piece).However, the root cause could not be determined.This supplemental report includes a correction to d9 and g2 from the initial medwatch.An update has been made to h3.Also, information has been added to b5 and h4.Olympus will continue to monitor field performance for this device.

Brand Name
PK CUTTING FORCEPS, 5MM, 33CM
Common Device Name
CUTTING FORCEPS
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18242587
Report Number3011050570-2023-00202
Device Sequence Number7108271
Product Code GEI
UDI-Device Identifier00821925035867
UDI-Public00821925035867
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPK-CF0533
Device Lot NumberFR286369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/25/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown